Alert archive / Maine / Beach Hazards Statements in 2017

Beach Hazards Statement 15, NWS Caribou, ME

August 20, 2017Hancock County, Washington County, Maine

NWS Caribou, ME issued this beach hazards statement at Aug 20, 2017, 3:03 AM EDT for Hancock County, Washington County, Maine. It took effect at Aug 20, 2017, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 20, 2017, 3:03 AM EDT (07:03 UTC)
In effect from
Aug 20, 2017, 8:00 AM EDT
Expired
Aug 20, 2017, 8:00 PM EDT
In force
12 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 7.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2017-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2017-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
989 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

928 
WHUS41 KCAR 200703
CFWCAR

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE FOR MAINE
NATIONAL WEATHER SERVICE CARIBOU ME
303 AM EDT SUN AUG 20 2017

MEZ029-030-201515-
/O.NEW.KCAR.BH.S.0015.170820T1200Z-170821T0000Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
303 AM EDT SUN AUG 20 2017

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A BEACH
HAZARDS STATEMENT...WHICH IS IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING.

* LOCATION...ACADIA NATIONAL PARK...SCHOODIC POINT PENINSULA...
  LAMOINE BEACH...CASTINE...ROQUE BLUFFS STATE PARK...QUODDY HEAD
  STATE PARK.

* BEACH HAZARD...THE WARM AIR TEMPERATURES IN THE 70S MAY CAUSE
  PEOPLE TO UNDERESTIMATE THE DANGERS OF THE COLD WATER
  TEMPERATURES WHICH ARE CURRENTLY ONLY IN THE MID 50S.

* TIMING...TODAY. 

* IMPACTS...ANYONE ON BOATS OR PADDLECRAFT SHOULD USE CAUTION 
  AND BE PREPARED FOR IMMERSION. DRESS FOR WATER TEMPERATURES 
  AND KNOW HOW TO PERFORM RESCUES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED ON DAYS WHEN A SIGNIFICANT
NUMBER OF BOATS AND PADDLECRAFT ARE EXPECTED TO BE OUT ON THE
WATER AND WHEN WARM AIR TEMPERATURES MAY CAUSE PEOPLE TO
UNDERESTIMATE THE DANGER OF THE COLD WATER. PADDLE SMART FROM THE
START. ALWAYS WEAR YOUR LIFEJACKET. BE AWARE OF WIND CONDITIONS,
TIDES AND LOCALIZED CURRENTS.

&&

$$
2 follow-up statements
389 
WHUS41 KCAR 201030
CFWCAR

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE FOR MAINE
NATIONAL WEATHER SERVICE CARIBOU ME
630 AM EDT SUN AUG 20 2017

MEZ029-030-210000-
/O.CON.KCAR.BH.S.0015.170820T1200Z-170821T0000Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
630 AM EDT SUN AUG 20 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* LOCATION...ACADIA NATIONAL PARK...SCHOODIC POINT PENINSULA... 
  LAMOINE BEACH...CASTINE...ROQUE BLUFFS STATE PARK...QUODDY 
  HEAD STATE PARK.

* BEACH HAZARD...THE WARM AIR TEMPERATURES IN THE 70S MAY CAUSE 
  PEOPLE TO UNDERESTIMATE THE DANGERS OF THE COLD WATER 
  TEMPERATURES WHICH ARE CURRENTLY ONLY IN THE MID 50S.

* TIMING...TODAY.

* IMPACTS...ANYONE ON BOATS OR PADDLECRAFT SHOULD USE CAUTION 
  AND BE PREPARED FOR IMMERSION. DRESS FOR WATER TEMPERATURES 
  AND KNOW HOW TO PERFORM RESCUES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED ON DAYS WHEN A SIGNIFICANT
NUMBER OF BOATS AND PADDLECRAFT ARE EXPECTED TO BE OUT ON THE
WATER AND WHEN WARM AIR TEMPERATURES MAY CAUSE PEOPLE TO
UNDERESTIMATE THE DANGER OF THE COLD WATER. PADDLE SMART FROM THE
START. ALWAYS WEAR YOUR LIFEJACKET. BE AWARE OF WIND CONDITIONS,
TIDES AND LOCALIZED CURRENTS.

&&

$$
024 
WHUS41 KCAR 210006
CFWCAR

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE FOR MAINE
NATIONAL WEATHER SERVICE CARIBOU ME
806 PM EDT SUN AUG 20 2017

MEZ029-030-210115-
/O.EXP.KCAR.BH.S.0015.000000T0000Z-170821T0000Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
806 PM EDT SUN AUG 20 2017

...BEACH HAZARDS STATEMENT HAS EXPIRED...

THE BEACH HAZARDS STATEMENT WAS ALLOWED TO EXPIRE AT 8 PM.

$$

HEWITT

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Aug 20, 12:08 AM EDT, 2 hours 55 minutes earlier.

Area forecast discussion, Aug 20, 12:08 AM EDT, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1208 AM EDT Sun Aug 20 2017

.SYNOPSIS...
An occluded front will cross the area this evening. High
pressure will build south of the region Sunday into Monday.
Low pressure will track northwest of the region Tuesday through
early Wednesday drawing a cold front across the region
Wednesday.

&&

.NEAR TERM /THROUGH SUNDAY/...
12:09 AM Update...Low clouds blanket the CWA early this morning
along with patchy fog and drizzle. Area radars show scattered
showers moving across the region to the north of Bangor as a
frontal system works across the area. Updated the hourly
forecast elements overnight based on the latest observations,
radar trends, and near term model trends. Noted that much of the
guidance now has some showers across northern areas into Sunday
afternoon, so will examine this closely and may have to extend
the chance of showers for a few hours later into the day.

.Previous discussion. Low stratus remains across the area and
will bring a mostly cloudy night tonight as a weak occlusion
moves through. Some spotty showers are possible with the
occlusion, mainly over central and northern areas. Otherwise,
skies will just remain mostly cloudy. Patchy fog may form in the
moist air overnight. However, toward morning the gradient will
become westerly behind the occlusion and this should be enough
to mix out the fog early in the morning. Skies will then become
partly cloudy across the north on Sunday and mostly sunny
Downeast with a warm and humid airmass in place.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
High pressure will build south of the area Sunday night through
Monday night. Expect partly cloudy/mostly clear skies north with
mostly clear skies Downeast Sunday night. Mostly sunny skies will
occur across the entire region Monday morning. A cold front
will be crossing Quebec province Monday afternoon with showers
and thunderstorms in advance of the front. Skies will become
partly sunny across northern areas Monday afternoon with the
slight chance of a shower or thunderstorm late across northwest
areas. Skies will remain mostly sunny across central and
Downeast areas Monday afternoon. The cold front will approach
northern Maine later Monday night. The remnants of convection to
the west could bring a chance of showers to northern areas
early Monday night, with a chance of showers late in advance of
the approaching cold front. Otherwise, expect increasing clouds
across northern and central areas Monday night with mostly
clear/partly cloudy skies Downeast. The front stalls in the
vicinity of northern Maine Tuesday while low pressure tracks
northeast from the Great Lakes across Quebec province. However,
exactly where the front stalls is still uncertain. The front and
approaching low will help focus increasing shower and
thunderstorm chances across northern areas Tuesday afternoon.
Across central and Downeast areas expect generally partly sunny
skies Tuesday with a chance of mostly afternoon showers and
thunderstorms inland from the coast. Temperatures will be at
above normal levels Monday. Near normal, to slightly above
normal, level temperatures are expected across northern areas
Tuesday with above normal level temperatures Downeast.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
The low will track northwest of, or across, northern Maine
Tuesday night through early Wednesday drawing the stalled
frontal boundary back north in the form of a warm front.
Showers/thunderstorms, most numerous across northern areas, will
occur across the region Tuesday night. The low will draw a cold
front across the region Wednesday with showers/thunderstorms in
advance of the front. The front exits across the maritimes
Wednesday night. An upper level trof approaches from the west
Thursday with a disturbance possibly lifting across the region
in advance of the front. Will have a slight chance of diurnal
showers across mostly the north and mountains Thursday.
Otherwise, expect partly sunny skies north with partly/mostly
sunny skies Downeast Thursday. The upper trof remains across the
region Friday/Saturday while several disturbances rotate
through the trof. Surface high pressure builds toward the region
later Saturday. Generally expect partly cloudy skies across the
region Friday/Saturday though will also keep the slight chance
of diurnal showers across mostly the north and mountains. Near
normal level temperatures are expected Wednesday. Near normal,
to slightly below normal, level temperatures are expected
Thursday through Saturday.

&&

.AVIATION /04Z SUNDAY THROUGH THURSDAY/...
NEAR TERM: IFR and at times LIFR conditions in low clouds
are expected overnight. Conditions should improve to MVFR then
VFR Sunday morning as low clouds clear following a frontal
passage.

SHORT TERM: VFR conditions are expected across the region Sunday
night/Monday. Occasional MVFR conditions are expected across
northern areas Monday night, with VFR conditions across the rest
of the region. MVFR/IFR conditions will develop across northern
areas Tuesday, with occasional MVFR conditions possible
Downeast with developing showers/thunderstorms. MVFR to LIFR
conditions are expected across the entire region Tuesday night
into Wednesday with showers and thunderstorms.

&&

.MARINE...
NEAR TERM: Winds and seas are expected to remain below SCA
overnight and Sunday although a few wind gusts out of the west
may approach 25 kt over the offshore waters on Sunday. Fog will
limit visibilities on the waters tonight. Visibilities should
improve on Sunday.

SHORT TERM: Winds/seas are expected to remain below small craft
advisory levels Sunday night through Tuesday.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...CB/Norton
Short Term...Norcross
Long Term...Norcross
Aviation...CB/Norton/Norcross
Marine...CB/Norton/Norcross
Hazardous weather outlook, Aug 20, 2:50 AM EDT, 13 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
250 AM EDT Sun Aug 20 2017

MEZ001>006-010-011-015>017-031-032-210700-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Southern Piscataquis-
Northern Washington-
250 AM EDT Sun Aug 20 2017

This Hazardous Weather Outlook is for East Central Maine...Eastern
Maine...Far Northern Maine...Interior DownEast Maine...North
Central Maine...Northern Maine and West Central Maine.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ029-030-210700-
Coastal Hancock-Coastal Washington-
250 AM EDT Sun Aug 20 2017

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for Coastal DownEast Maine.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-210700-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
250 AM EDT Sun Aug 20 2017

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

CB

Nearby

Beach Hazards Statements in Maine, 2017Every beach hazards statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.